Funnel Cloud, Chicot
- When
- September 18, 11:15 AM CST
- Where
- Chicot County, 1.86 mi S of Norcross
- Reported by
- Social Media
- Coordinates
- 33.453, -91.334
A funnel cloud occurred near Lake Village and Highway 65.
Above normal temperatures for mid-September, along with ample moisture in place over the region, brought afternoon showers and storms to the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Above normal temperatures for mid-September, along with ample moisture in place over the region, brought afternoon showers and storms to the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 18, 11:04 AM CST, 11 minutes earlier.
Area Forecast Discussion National Weather Service Jackson MS 1204 PM CDT Mon Sep 18 2017 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: A few showers have developed and more scattered activity is expected south and west through the afternoon. Will add VCTS to GLH and HBG and maybe JAN/HKS after 20z. Guidance has some fog but models do not show too much, so may add some MVFR ceilings for a few hours again for TVR-MEI and south. && .DISCUSSION... Today through tonight: Fog has been just a little slower to form so far this morning, but still expect quick development before sunrise per HRRR guidance, in similar fashion to the past few mornings. Have expanded the limited threat for dense fog in the HWO to include the entire area based on obs/guidance trends, but it is unclear if and where dense fog may necessitate an advisory, so will hold off on an issuance for now. Otherwise, expect a summerish weather pattern to continue with temperatures several degrees above normal. Hot temperatures combined with precipitable water values exceeding the 1.5 inch threshold will support isolated to scattered diurnal convective precipitation mainly over western portions of the forecast area today with activity quickly diminishing with nightfall. Another muggy night should follow along with more fog development in the persistent weather pattern. /EC/ Tuesday through Sunday...Predominately warm muggy conditions will persist across the region through much of the forecast period. High temperatures through the period will generally top out from the upper 80s to lower 90s. With dew points in the low and middle 70s each day, afternoon heat indices could top out around the century mark in some locations through the period. Otherwise, lows each night will range from the upper 60s to lower 70s. Although weak high pressure at the surface will remain over the forecast area, heights aloft will slightly weaken over much of the CWA as an upper low to our east is forecast to slowly drop south southwest through the period. This, in addition to daytime heating and a moist airmass as precipitable H2O values sit at around 1.75 inches, will result in slightly better chances for mainly afternoon showers and storms through at least the end of the work week. While conditions and parameters overall aren't exactly conducive for severe weather, with some slightly better lapse rates over the region through Friday, around 7 C/KM, a stray severe storm can't be ruled out each afternoon. However, confidence in this is quite low at the moment. Thus, I'll not introduce this potential into the HWO. Gusty winds will be the primary concern with any such storm. Convection will quickly begin to wane after sunset. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 91 71 92 72 / 15 15 32 12 Meridian 91 70 94 71 / 13 13 34 10 Vicksburg 90 71 92 72 / 27 17 30 14 Hattiesburg 90 70 92 71 / 19 17 39 12 Natchez 89 71 90 72 / 29 20 28 11 Greenville 92 71 92 72 / 16 15 30 20 Greenwood 91 71 91 72 / 13 13 31 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 07
Hazardous Weather Outlook National Weather Service Jackson MS 1017 AM CDT Mon Sep 18 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191530- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 1017 AM CDT Mon Sep 18 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...The rest of Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
The Little Rock radar (KLZK), 176 km away, was scanning. The volume nearest the first event began at 17:14 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud occurred near Lake Village and Highway 65.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, September 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 715388.